Thunderstorm Wind, Wayne
- When
- June 30, 4:30 PM EST
- Where
- Wayne County, Gardi
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.533, -81.800
County road maintence reported several pine trees were snapped and a large oak tree was uprooted at the Paradise Park RV park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
County road maintence reported several pine trees were snapped and a large oak tree was uprooted at the Paradise Park RV park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 1:55 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT WED JUN 30 2004 .SHORT TERM...SCT SHOWERS AND STORMS HAVE FORMED OVER SE GA AND BEGINNING TO FORM OVER PARTS OF NE FL. CAPES ON THE ORDER OF 2500- 3000 J/KG OVER SE GA AND CLOSER TO 2000-2500 OVER NE FL. MOISTURE CONVERGENCE A MAXIMUM IN PARTS OF SE GA AND IS CLOSER TO WEAK SHORTWAVE. EXPECT CONVECTION TO INCREASE OVER THE NEXT SEVERAL HOURS AND GRADUALLY WIND DOWN AFTER MIDNIGHT AND BECOMING ISOLD. STILL SOME POTENTIAL FOR ISOLD SEV PULSE STORMS DUE TO -8C TEMP AT 500 MB AND HIGH INSTABILITY. LATER THIS AFTN AND THU AFTN. STRUNG OUT VORT LOBE OVER THE AREA ON THU AND CONTD UNSTABLE ATMOS IN THE AFTN SUGGESTS POPS IN 40-60% RANGE WITH SEA BREEZES TRIGGERING MOST OF THE CONVECTION. A NEAR REPEAT EXPECTED FOR FRI BUT E COAST SEA BREEZE MAY BE MORE PINNED NEAR THE COAST AS LOW LEVEL FLOW INCREASES SLIGHTLY WITH SFC RIDGE MOVING SLOWLY SWD. FOR NOW CONTD WITH ADVERTISED 40- 50% POPS ON FRI BUT MAY NEED TO BE TWEAKED UP IF GFS SHORTWAVE IS AS STRONG AS THE 12Z RUN. NOTED ETA PROGS WERE MUCH WEAKER WITH THIS FEATURE. FOR SAT...MODELS ARE SHOWING A FAIRLY SHARP 5H TROUGH OVER THE LOWER MS VALLEY BUT MID TO UPPER LEVEL RIDGING REMAINS OVER PARTS OF CENTRAL AND S FL. HIGH PWATS STILL IN THE 1.5 TO 2 INCH RANGE SUGGEST CHANCE POPS AGAIN. GUIDANCE TEMPS ARE CLOSE AND HAVE USED A BLEND. && .LONG TERM...GFS AND ECMWF SHOW 5H RIDGE S OF THE FORECAST AREA PROVIDING A LIGHT W TO SW FLOW ALOFT. MOISTURE LEVELS REMAIN NEAR NORMAL DURING THE PD WITH LITTLE IN THE WAY OF DISTURBANCES ALOFT TO GENERATE ANYTHING MORE THAN CLIMO POPS ATTM. IN ADDITION...MID LEVELS REMAINS RELATIVELY WARM AROUND -6 C. LOW LEVEL RIDGE AXIS REMAINS OVER NRN FL AND SRN GA WITH SOME INDICATES OF WEAKENING ON WED AND WED NIGHT AS 5H RIDGE WEAKENS ALLOWING SOME SHORTWAVE ENERGY TO SHIFT EWD INTO SE STATES. HAVE TWEAKED TEMPS UP A DEG OR SO AND KEPT POPS NEAR 40% IN AFTN/EVENING FOR MOST OF THE AREA. && .MARINE...SLY WINDS THROUGH MUCH OF THE PERIOD. SEAS NEAR 2-3 FT. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 90 71 89 / 60 60 30 50 SSI 76 88 75 87 / 40 50 40 40 JAX 72 90 72 90 / 40 50 30 40 SGJ 75 87 72 87 / 20 40 20 30 GNV 71 91 71 91 / 30 50 20 40 OCF 71 92 71 91 / 30 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ARS/MT/MH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT WED JUN 30 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1210 PM EDT WED JUN 30 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING... A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND SEABREEZES WHICH WILL LEAD TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ALONG THE SEABREEZE COLLISION...MAINLY WEST OF INTERSTATE 95. STORMS WILL BE MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH WHICH WILL GENERATE HEAVY RAINFALL. STORMS SHOULD BE FORMING BY AROUND 2 PM AND CONTINUE UNTIL AT LEAST 9 PM TONIGHT. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT WED JUN 30 2004 GAZ136-302115- WAYNE GA- 451 PM EDT WED JUN 30 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF GARDI...MOVING NORTH AT 5 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397154.